MAUDE Adverse Event Report: MAZOR ROBOTICS LTD RENAISSANCE SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MAZOR ROBOTICS LTD RENAISSANCE SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number TPL0038
Medical Device Problem Codes Imprecision (1307); Mechanical Problem (1384)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Other relevant device(s) are: product id: kit0287, serial/lot #: none.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a guidance system being used during a brain procedure.It was reported that the disposable platform screws broke off during the procedure.The surgeon checked the rigidness of the base on the skull right after mounting and it felt rigid.The screws were no inspected prior to use.The surgeon had to reinforce the base with extra screws.All of the threads of the damaged screws broke off into the skull.The surgeon decided to proceed with the case and the threads from two of the five screws were left in the skull.The cannula did not align with the plan.The canula was deviated 1.5 mm on the left side and 4 mm on the right side.The target location was adjusted to account for the error and the rbt device was resent to the new trajectories.The deviation was caused by the base shifting while reinforcing the screws.After the procedure, the surgeon found the initial screws were damaged, but the rescue screws were not.  the cause of the damage screws was unknown, but the surgeon did mention the patient had soft bone.There was no patient harm and the procedure was delayed less than an hour.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received from a manufacturer representative reported that the deviation was due to the base being reinforced due to loose screws.The screws had missing threads.
 
Additional Manufacturer Narrative
H3: analysis of the screws was completed.Visual/physical examination and functional testing found the screw was damaged and the holes were deformed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RENAISSANCE SYSTEM
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAZOR ROBOTICS LTD
5 shacham street
p.o. box 3104
caesarea hefa,il 30795 67
IS  3079567
MDR Report Key12308056
Report Number3005075696-2021-00094
Device Sequence Number5002345
Product Code HAW
UDI-Device Identifier07290109180267
UDI-Public07290109180267
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K152041
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTPL0038
Device Catalogue NumberTPL0038
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2021
Supplement Date Received by Manufacturer09/02/2021
10/14/2021
Initial Report FDA Received Date08/11/2021
Supplement Report FDA Received Date09/07/2021
10/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight96